Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Diagnosed with Epididymitis. Had unprotected sex, taking phenazopyrid and ciprofloxacn. Advise?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
A doctor examined me and said I have Epididymitis.I started getting the symtoms about a week and half after I had unprotected sex.I thought it came from over masterbating cause I started suffering the pain after masterbating alot.The pain seemed to go away from not masterbating.I started phenazopyrid 3 times for 2 days and ciprofloxacn twice per day for 15 days.Will this condition go away.
Posted Sat, 22 Jun 2013 in General Health
Answered by Dr. Jasvinder Singh 3 hours later
Thanks for posting your query.

I can understand your concern.

Epididymitis may begin with a low-grade fever, chills, and a heavy sensation in the testicle area. The area becomes more and more sensitive to pressure. It is diagnosed basically on the basis of physical examination and sometimes Doppler ultrasound is done. Hence your doctor must have prescribed you the medicine after physical examination.

You should take the medicines as prescribed.

Phenaopyridine relieves urinary tract pain, burning, irritation, and discomfort and it may cause transient discoloration of urine to range brown. Antibiotics are the treatment of choice and you have been prescribed the antibiotic Ciprofloxacin.

Epididymitis usually gets better with antibiotic treatment. There usually is no reduction in sexual or reproductive abilities. Sometimes recurrence may occur. To prevent it you should take the complete course of treatment of antibiotics.

Also bed rest, while elevating the scrotum and applying ice packs is helpful. You can also take anti inflammatory pain killer like Ibuprofen.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor